MAUDE Adverse Event Report: MICROVENTION, INC. AZUR CX 35 DETACHABLE; VASCULAR EMBOLIZATION DEVICE

MICROVENTION, INC. AZUR CX 35 DETACHABLE; VASCULAR EMBOLIZATION DEVICE
Model Number 45-752039
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/16/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during an embolization procedure using the transjugular approach for a venous aneurysm, resistance was encountered during advancement and the coil got stuck.The coil was pulled back and advanced again and found a larger portion of the coil was completely in the aneurysm under perfusion.The proximal portion of the pusher was damaged and prematurely detached inside the catheter while attempting to pull the coil back and was recovered with a goose neck snare.The procedure was completed successfully with other coils.There was no reported harm to the patient.
 
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was stated to be available for return to the manufacturer for evaluation but has not yet been returned.The reported issue could not be confirmed.If the device is received at a later date, an investigation will be performed and a supplemental mdr will be submitted.The instructions for use (ifu) identifies premature coil detachment as a potential complication associated with the use of the device.
 
Event or Problem Description
Please see section h10 for investigation results.
 
Additional Manufacturer Narrative
Investigation conclusion: two radiographic images were provided for review.Image 1 is an un-subtracted radiograph centered over the left upper quadrant of the abdomen.A long-braided sheath is positioned presumably in the splenic vein.Multiple coils are seen below the sheath.Inside the visible part of the sheath, and extending out of it, a damaged, unraveled/stretched coil is seen.Image 2 is the same as image 1 but with a larger field of view, including the epigastrium and the right upper quadrant of the abdomen.The unraveled coil extends all the way back to the vertical part of the sheath, one vertebral body superior to the superior end of the tips stent.However, these images do not explain why the problem described in the complaint occurred.The investigation of the returned coil system found the pusher returned without the implant attached, but no indications of activation using a detachment controller were observed on the pusher heater coil.The implant was returned separated from the pusher, severely stretched, and broken at the proximal section, which is consistent with the customer provided images.However, the proximal portion of the severed implant was not returned for evaluation.The investigation found the pusher's monofilament with a tensile break shape at the tip, which is consistent with the device experiencing excessive force that exceeded the strength of the monofilament causing the implant to separate from the pusher.The physical evaluation of the device could not identify the conditions or circumstances that led to the damage, but the damage is consistent with the device experiencing forces over specification.The microcatheter used in the procedure was not evaluated as a part of this evaluation, so the investigation could not determine if it had caused or contributed to the reported complaint.

Brand Name
AZUR CX 35 DETACHABLE
Common Device Name
VASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key17076374
Report Number2032493-2023-00782
Device Sequence Number19376593
Product Code KRD
UDI-Device Identifier00812636021102
UDI-Public(01)00812636021102(11)220511(17)270430(10)0000192091
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K123384
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number45-752039
Device Catalogue Number45-752039
Device Lot Number0000192091
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/17/2023
Supplement Date Received by Manufacturer07/24/2023
Initial Report FDA Received Date06/06/2023
Supplement Report FDA Received Date07/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown